What is the difference between Glucophage and Metformin?

Answers (1)

7 Feb 2013

The manufacturer. Glucophage is the brand name, metformin is the generic name.

Votes: +0
diabpal 7 Feb 2013

There must be a difference. My diabetic friend gets very sick on Metformin, but never got sick on Glucophage. Doctor says insurance won't pay for Glucophage, of course, but hospitals won't use metformin because of the side effects.

ElizaJane23 8 Feb 2013

Your friend might be allergic to one of the inactive ingredients. Each manufacturer can have different inactive ingredients - only the main ingredient is required to be the same. There are a lot of things included in the various inactive ingredients. Once your friend finds out which ingredient they are allergic to a lot of insurances will pay for the brand name because it would be medically necessary due to an allergy. Or a compounding pharmacy can make the medication without the offending ingredient. Large hospitals can usually do allergy testing for the most common of the inactive ingredients. Regards - ElizaJane

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Has Glucophage for diabetes type 2 control been taken off the market. If so, then when?

My mother is hospitalized with diabetes type 2 and was told that glucophage was taken off the market by a male nurse. Her glucose count went up from ...

2 answers 4 Jan 2010

What are the signs of improvement after taking GLUCOPHAGE or Metformin?

what should I do when I identify these signs?when should I revisit the physician?

1 answer 23 Feb 2011

What is the difference between glucophage xr and metformin xr?

I had a reaction to metformin HCL500 mg and was given another prescription for Meformin XR .750 mg However they are both almost identical the XR 750 ...

2 answers 15 Jul 2013

Glucophage - what causes hypoglycia while taking metformine my blood sugar dips to 3.9 at times?

does metformin cause hypoclycemia or does diabetes cause it.at times my sugars drop too low

3 answers 5 Jun 2014